MAUDE Adverse Event Report: ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLTPVAK
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a pvak -- 400 micron perforator and accessory vein ablation kit.While unpacking the device, the doctor discovered that the fiber was broken.The following procedure was completed with another same device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the fiber was fractured and detached was confirmed based on visual inspection of the returned fiber complaint sample.The od of the fiber shaft near the fracture location was confirmed to meet device specification.The likely root cause of the fiber fracture is handling damage but when and how this occurred cannot be definitively determined.The fiber tip is packaged such that the tip of the fiber is located under the coil wrap.The coil wrap has already been removed.A potential contributing factor for the fiber fracture is handling damage during the unpacking process; i.E.During end user removal of the coil wrap.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (14601411-01) which is supplied to the end user with the reported catalog number contains the following statement: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use: the venacure evlt 400 m perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400 m perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements: venacure evlt 400 m perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
400 MICRON FIBER PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18256645
Report Number1319211-2023-00086
Device Sequence Number20504496
Product Code GEX
UDI-Device IdentifierH787EVLTPVAK5
UDI-PublicH787EVLTPVAK5
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberEVLTPVAK
Device Lot Number579327
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown